Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 9, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 27, 2016, 5:42 PM CDT for 5 counties in Iowa. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 5:42 PM CDT (22:42 UTC)
- Expired
- Apr 27, 2016, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, IA, Clarke County, IA, Madison County, IA, Ringgold County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 94 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:43 PM CDT | TORNADO | 3 Ssw Creston, IA | TORNADO 1 MILE WEST OF THE CRESTON AIRPORT HEADING TOWARDS CRESTON. |
| Apr 27, 5:47 PM CDT | TORNADO | 1 Ssw Creston, IA | TORNADO JUST SOUTH OF CRESTON BUT HAS BECOME RAIN WRAPPED. |
| Apr 27, 5:51 PM CDT | TORNADO | 3 Nne Creston, IA | RELAYED REPORT OF A TORNADO NORTH OF CRESTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
750
WUUS53 KDMX 272242
SVRDMX
IAC001-039-121-159-175-272330-
/O.NEW.KDMX.SV.W.0009.160427T2242Z-160427T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
542 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
WESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
UNION COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN ADAIR COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 630 PM CDT
* AT 542 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF CRESTON TO 6 MILES WEST OF SUN
VALLEY LAKE TO 7 MILES NORTHEAST OF MOUNT AYR...MOVING NORTH AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CRESTON...WINTERSET...MOUNT AYR...SUN VALLEY LAKE...AVENUE OF THE
SAINTS EVENT CENTER...AFTON...MURRAY...ST. CHARLES...TRURO...LORIMOR...
DIAGONAL...TINGLEY...EAST PERU...MACKSBURG...ARISPE...SHANNON CITY...
THAYER...ELLSTON...BEACONSFIELD AND CRESTON MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4073 9426 4079 9446 4137 9429 4132 9380
4114 9378 4090 9396 4090 9401 4082 9402
4067 9413
TIME...MOT...LOC 2242Z 199DEG 38KT 4094 9426 4086 9419 4076 9412
HAIL...1.00IN
WIND...60MPH
$$
COGIL3 follow-up statements
714
WWUS53 KDMX 272258
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CDT WED APR 27 2016
IAC159-272308-
/O.CAN.KDMX.SV.W.0009.000000T0000Z-160427T2330Z/
RINGGOLD IA-
558 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RINGGOLD COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4090 9443 4137 9429 4132 9380 4116 9379
4116 9378 4114 9378 4090 9396
TIME...MOT...LOC 2258Z 196DEG 36KT 4113 9426 4101 9412 4091 9405
$$
IAC001-039-121-175-272330-
/O.CON.KDMX.SV.W.0009.000000T0000Z-160427T2330Z/
MADISON IA-CLARKE IA-UNION IA-ADAIR IA-
558 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN MADISON...WESTERN CLARKE...UNION AND SOUTHEASTERN ADAIR
COUNTIES...
AT 558 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF GREEN VALLEY LAKE TO 13 MILES EAST OF
CRESTON TO 4 MILES NORTH OF SUN VALLEY LAKE...MOVING NORTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CRESTON...WINTERSET...AVENUE OF THE SAINTS EVENT CENTER...AFTON...MURRAY...
ST. CHARLES...TRURO...LORIMOR...EAST PERU...MACKSBURG...ARISPE...SHANNON
CITY...THAYER...CRESTON MUNICIPAL AIRPORT AND MURRAY ROADSIDE REST
AREA.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 42 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4090 9443 4137 9429 4132 9380 4116 9379
4116 9378 4114 9378 4090 9396
TIME...MOT...LOC 2258Z 196DEG 36KT 4113 9426 4101 9412 4091 9405
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
COGIL727
WWUS53 KDMX 272318
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT WED APR 27 2016
IAC001-039-121-175-272330-
/O.CON.KDMX.SV.W.0009.000000T0000Z-160427T2330Z/
MADISON IA-CLARKE IA-UNION IA-ADAIR IA-
618 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN MADISON...WESTERN CLARKE...NORTHEASTERN UNION AND EAST
CENTRAL ADAIR COUNTIES...
AT 618 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF WINTERSET TO 14 MILES SOUTHWEST OF
AVENUE OF THE SAINTS EVENT CENTER TO 9 MILES WEST OF LAKESIDE
CASINO...MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINTERSET...AVENUE OF THE SAINTS EVENT CENTER...MURRAY...ST. CHARLES...
TRURO...EAST PERU...MACKSBURG AND MURRAY ROADSIDE REST AREA.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 42 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4137 9429 4132 9380 4116 9379 4116 9378
4114 9378 4090 9396 4090 9401 4113 9403
4120 9426
TIME...MOT...LOC 2318Z 199DEG 38KT 4131 9418 4119 9404 4109 9397
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
COGIL302
WWUS53 KDMX 272326
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT WED APR 27 2016
IAC001-039-121-175-272335-
/O.EXP.KDMX.SV.W.0009.000000T0000Z-160427T2330Z/
MADISON IA-CLARKE IA-UNION IA-ADAIR IA-
626 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON...WESTERN
CLARKE...NORTHEASTERN UNION AND EAST CENTRAL ADAIR COUNTIES WILL
EXPIRE AT 630 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN
IOWA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .
LAT...LON 4137 9429 4132 9380 4116 9379 4116 9378
4114 9378 4090 9396 4090 9401 4113 9403
4120 9426
TIME...MOT...LOC 2324Z 199DEG 38KT 4131 9418 4119 9404 4109 9397
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:58 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 27, 4:58 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 458 PM CDT WED APR 27 2016 .UPDATE... ISSUED AT 458 PM CDT WED APR 27 2016 THE MAIN CONCERN IS STORM OVER EASTERN TAYLOR MOVING NORTH- NORTHEAST TOWARDS SOUTHEAST ADAMS/SOUTHWEST UNION. THIS STORM IS IN THE BEST ENVIRONMENT AS THE ENVIRONMENT WEST/NORTHWEST HAS BEEN CONTAMINATED BY OTHER CONVECTION. EFFECTIVE SHEAR IS 40-50 KNOTS IN THE UNTAPPED ENVIRONMENT AND INSTABILITY IS SUFFICIENT TO KEEP IT GOING UNTIL SUNSET. THIS STORM IS MOVING INTO 0-1KM HELICITY OF 150 M2/S2 AND ALONG A GRADIENT OF THE 0-3KM MLCAPE. ROTATION CONTINUES TO WOBBLE BUT NO REPORTS OF ANY TORNADO OR FUNNEL CLOUD ATTM. HOWEVER...ENVIRONMENT REMAINS SUITABLE FOR TORNADIC DEVELOPMENT OVER THE SOUTHERN TWO TIERS OF COUNTIES THROUGH AT LEAST 01Z TONIGHT. && .SHORT TERM.../TONIGHT/ ISSUED AT 302 PM CDT WED APR 27 2016 LINE OF SURFACE-BASED CONVECTION HAS INITIATED IN THE WARM SECTOR OVER THE LAST ONE TO TWO HOURS AHEAD OF STACKED UPPER LEVEL LOW OVER EASTERN NEBRASKA. WARM FRONT IS LIFTING NORTH OUT OF MO AND INTO SOUTHERN/SW IOWA WITH 15 TO 20 KT EASTERLY FLOW AHEAD OF THE BOUNDARY. STEEPENING MID-LEVEL LAPSE RATES UNDER THE DRY SLOT WILL YIELD AROUND 500-1000 J/KG OF SBCAPE IN THE WARM SECTOR FOR STORMS TO REALIZE...THOUGH THE NARROW CAPE PROFILE SHOULD LIMIT THE OVERALL HAIL THREAT IN SOUTHERN IOWA. BIGGEST CONCERN WILL BE TORNADOES IN AND NEAR THE WARM FRONT. INCREASING HELICITY AND MOISTURE POOLING ALONG THE BOUNDARY WILL PRODUCE A FAVORABLE TORNADO ENVIRONMENT THIS AFTERNOON INTO THE EARLY EVENING. WARM FRONT HAS STRUGGLED TO LIFT NORTHWARD THROUGHOUT THE DAY BUT IS ANTICIPATED TO LIFT AS FAR NORTH AS HWY 34 TO HWY S92 AS THE SURFACE LOW PIVOTS BETWEEN NOW AND 00Z. OTHERWISE...THE REMAINDER OF THE CWA WILL REMAIN IN SYNOPTIC EASTERLY FLOW THROUGH TONIGHT WITH WINDS BACKING MORE TOWARDS THE NORTHEAST AS THE SURFACE LOW TRACKS INTO SOUTH CENTRAL IOWA OVERNIGHT. THE SOUTHERN IOWA CONVECTION WILL LIFT NORTHEASTWARD OVERNIGHT AND GRADUALLY WEAKEN AS IT OUTRUNS THE ELEVATED INSTABILITY. LOW STRATUS CLOUDS WILL ALSO LINGER IN THE NORTH OVERNIGHT WITH THE COOL AIR REGIME AND RECENT RAINFALL. .LONG TERM.../THURSDAY THROUGH WEDNESDAY/ ISSUED AT 302 PM CDT WED APR 27 2016 THE LONG TERM PERIOD WILL CONTINUE THE UNSETTLED WEATHER THEME AS WELL AS FEATURE BELOW NORMAL TEMPERATURES. ON THURSDAY MORNING THE UPPER LEVEL LOW AND SURFACE LOW WILL BE OVER THE CWA AND WILL SLIDE EASTWARD. MOISTURE AND KINEMATIC FORCING WILL BE ENOUGH FOR PRECIP ESPECIALLY IN THE MORNING...BUT WANING IN THE AFTERNOON AS BEST FORCING AND MOISTURE SLIDE EAST OF THE CWA. INSTABILITY NOT EXPECTED TO BE SUFFICIENT FOR THUNDER. NEXT WX SYSTEM TO AFFECT THE CWA WILL ARRIVE FRIDAY NIGHT INTO SATURDAY. PV ANOMALY / UPPER LEVEL LOW WILL SLIDE ACROSS THE ROCKIES. SYSTEM WILL BE SIMILAR IN STRUCTURE TO THE ONE PRESENTLY AFFECTING THE REGION. LARGE...COHERENT AREA OF KINEMATIC FORCING AND MOISTURE WILL BRING WIDESPREAD PRECIP TO THE CWA ON SATURDAY. QUESTION IS IF INSTABILITY WILL ENOUGH FOR THUNDER. ALTHOUGH INSTABILITY IS MARGINAL FOR THUNDER...DO NOT SEE A COMPELLING ENOUGH CASE TO REMOVE IT FROM THE GOING FORECAST. MODERATE TO HEAVY RAINFALL IS EXPECTED...WITH PWAT PERCENTILES AT OR ABOVE THE 90TH PERCENTILE...AND THEIR RESIDENCE TIME WILL BE LONGER THAN TYPICAL. IN TERMS OF SEVERE POTENTIAL...ECMWF IS SIGNIFICANTLY FARTHER NORTH THAN THE GFS ON SURFACE FRONT PLACEMENT...WITH THE ECMWF BRINGING THE SURFACE FRONT INTO FAR SOUTHERN IA AND THE GFS FARTHER SOUTH IN CENTRAL MO. AS WITH TODAY...LOCATION OF SURFACE FRONT WILL HAVE AN IMPACT ON SEVERE WEATHER POTENTIAL...SO SUBSEQUENT MODEL SOLUTIONS WILL HAVE TO BE MONITORED. UPPER LEVEL LOW HANGS AROUND THE CWA THROUGH SUNDAY...SLOWLY MOVING EASTWARD. FORCING AND MOISTURE GRADUALLY DECREASE AS THE SYSTEM PULLS EAST LATER MONDAY. IN THE WAKE OF MODERATE TO HEAVY RAINFALL...ALONG WITH RATHER LIGHT FLOW AS THE SURFACE HIGH FILLS IN BEHIND THE DEPARTING SYSTEM...LOW LEVEL MOISTURE WILL BE AMPLE THUS FOG POTENTIAL. MODELS THEN DIVERGE FURTHER ON THEIR SOLUTIONS. GFS SHOWS UPPER LEVEL LOW ACROSS THE ROCKIES EJECTING A PV ANOMALY / SHORTWAVE...WHILE THE ECMWF HAS A MORE PHASED APPROACH WITH AN UPPER LEVEL TROF EXTENDING FROM SOUTH CENTRAL CANADA INTO THE EASTERN ROCKIES BY TUESDAY. REGARDLESS...FORCING LOOKS TO BE SUFFICIENT FOR AT LEAST SLIGHT CHANCE POPS TOWARD THE END OF THE PERIOD. && .AVIATION.../FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON/ ISSUED AT 1250 PM CDT WED APR 27 2016 MVFR TO IFR CIGS/VSBYS WITH LOCALIZED LIFR CIGS WILL PERSIST THROUGH THE AFTERNOON ACROSS MUCH OF CENTRAL IOWA...GRADUALLY LIFTING DURING PEAK HEATING AND THEN DECREASING OVERNIGHT. RAIN OVER NORTHERN IOWA WILL LIFT NORTH THIS AFTERNOON WITH ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTHERN IOWA AND MOVING NORTH TONIGHT. WINDS WILL REMAIN FROM THE EAST AT 10 TO 20 KTS THROUGH THE PERIOD. && .HYDROLOGY... ISSUED AT 302 PM CDT WED APR 27 2016 HEAVIEST RAIN FELL OVER THE FAR SOUTHWESTERN CWA OVER THE PAST 24 HOURS...WHERE AS MUCH AS 1 TO 1.25 INCHES FELL...WITH A COUPLE ISOLATED POCKETS OF 1.25 TO 1.5 INCHES. RIVERS IN THOSE AREAS EXPERIENCED MODERATE TO SIGNIFICANT WITHIN-BANK RISES. EVEN THAT RAINFALL COMBINED WITH QPF OVER THROUGH THURSDAY...MODERATE TO HIGH CONFIDENCE EXISTS THAT FLOOD STAGES WILL NOT BE REACHED. NEXT WX SYSTEM THIS WEEKEND WILL BRING ADDITIONAL MODERATE TO HEAVY RAIN. ADDITIONAL MODERATE TO SIGNIFICANT WITHIN BANK RISES ARE AGAIN EXPECTED...AND MAY SEE A COUPLE LOCATIONS REACH MINOR FLOODING BY LATE THIS COMING WEEKEND INTO EARLY NEXT WEEK. MOST LIKELY LOCATIONS WOULD BE IN SOUTHERN IOWA...SOUTH OF I-80...WHERE THE RAINFALL FROM BOTH THE ONGOING AND COMING WEATHER SYSTEMS WILL SEE THE HIGHEST COMBINED TOTALS. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...PODRAZIK SHORT TERM...SKOW LONG TERM...ZOGG AVIATION...SKOW HYDROLOGY...SMALL/ZOGG
Hazardous weather outlook, Apr 27, 3:32 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 332 PM CDT WED APR 27 2016 IAZ070>073-081>084-092>096-282045- CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE- 332 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT. SEVERE THUNDERSTORMS... INCLUDING ISOLATED TORNADOES...AS WELL AS LARGE HAIL AND DAMAGING WINDS...ARE POSSIBLE. REFER TO WEATHER.GOV/DESMOINES FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN ON SATURDAY. THE THREAT OF SEVERE WEATHER IS LOW. MODERATE TO HEAVY RAIN IS POSSIBLE OVER THE WEEKEND AND COULD LEAD TO RISES ON LOCAL CREEKS AND STREAMS... ESPECIALLY ALONG AND WEST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. IAZ044>046-057>062-074-075-085-086-097-282045- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-DAVIS- 332 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN ON SATURDAY. THE THREAT OF SEVERE WEATHER IS LOW. MODERATE TO HEAVY RAIN IS POSSIBLE OVER THE WEEKEND AND COULD LEAD TO RISES ON LOCAL CREEKS AND STREAMS... ESPECIALLY ALONG AND WEST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THROUGH THIS EVENING. IAZ004>007-015>017-023>028-033>039-047>050-282045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL- TAMA- 332 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN ON SATURDAY. THE THREAT OF SEVERE WEATHER IS LOW. MODERATE TO HEAVY RAIN IS POSSIBLE OVER THE WEEKEND AND COULD LEAD TO RISES ON LOCAL CREEKS AND STREAMS... ESPECIALLY ALONG AND WEST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ZOGG
In the hours before
Local storm report, Apr 27, 4:38 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
438 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 SE BEDFORD 40.62N 94.66W
04/27/2016 E1.00 INCH TAYLOR IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Apr 27, 4:39 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
439 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 5 SE BEDFORD 40.63N 94.64W
04/27/2016 E0.88 INCH TAYLOR IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Apr 27, 5:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
503 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FUNNEL CLOUD 4 E CONWAY 40.75N 94.55W
04/27/2016 TAYLOR IA TRAINED SPOTTER
SPOTTER ON HW25 OBSERVING A WEAK ROPE FUNNEL
CLOUD AND RAPID ROTATION TO THE WEST.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Apr 27, 5:28 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 528 PM CDT WED APR 27 2016 IAZ070-280000- CASS IA- 528 PM CDT WED APR 27 2016 ...ADDITIONAL HEAVY RAINFALL EXPECTED IN SOUTHWESTERN CASS COUNTY... AT 523 PM CDT...DOPPLER RADAR WAS TRACKING ADDITIONAL THUNDERSTORMS ENTERING SOUTHWESTERN CASS COUNTY. RAINFALL ESTIMATES OVER THE PAST FEW HOURS ARE AS HIGH AS 2 TO 3 INCHES...WITH THE HEAVIEST RAIN OCCURRING BETWEEN GRISWOLD AND GRANT. THE ADDITIONAL THUNDERSTORMS MAY PRODUCE UP TO ANOTHER INCH OF RAINFALL. PONDING OF WATER CAN BE EXPECTED ALONG WITH SIGNIFICANT WITHIN-BANK RISES OF SMALLER STREAMS IN THE AREA OF HEAVIER RAINFALL. LOCATIONS IMPACTED INCLUDE... ATLANTIC...GRISWOLD...LEWIS...MARNE...WIOTA...COLD SPRINGS STATE PARK... GRISWOLD PARK AND ATLANTIC MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL FROM THESE STORMS MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN IOWA. LAT...LON 4146 9515 4145 9488 4116 9489 4116 9516 TIME...MOT...LOC 2227Z 240DEG 49KT 4119 9505 ZOGG
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:38 AM CDT | Special Weather Statement | DMX | Wayne | 37 min |
| Apr 27, 7:21 AM CDT | River Flood Warning | DMX | Taylor | 32 hr |
| Apr 27, 3:57 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 48 min |
| Apr 27, 3:59 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 46 min |
| Apr 27, 4:38 PM CDT | Tornado Warning | DMX | Taylor | 37 min |
| Apr 27, 5:14 PM CDT | Tornado Warning | DMX | Adams, Ringgold, Taylor, Union | 34 min |
| Apr 27, 5:28 PM CDT | Special Weather Statement | DMX | Cass | 92 min |
| Apr 27, 5:45 PM CDT | Tornado Warning | DMX | Adair, Madison, Union | 27 min |
| Apr 27, 6:17 PM CDT | Special Weather Statement | DMX | Decatur | 28 min |
| Apr 27, 6:40 PM CDT | Special Weather Statement | DMX | Clarke | 35 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.